Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Norman, OK

May 2, 2006Clay County, Texas

NWS Norman, OK issued this flash flood warning at May 2, 2006, 6:39 AM CDT for Clay County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2006, 6:39 AM CDT (11:39 UTC)
Expired
May 2, 2006, 9:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2381 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 021141
FFWOUN
TXC077-021445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
639 AM CDT TUE MAY 2 2006

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHERN TEXAS

* UNTIL 945 AM CDT

* AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN HAD FALLEN ACROSS PARTS OF CLAY COUNTY OVER THE PAST 
SEVERAL HOURS. RADAR ESTIMATES OF BETWEEN 3 AND 5 INCHES OF RAIN HAD 
FALLEN FROM NEAR HENRIETTA WEST TO JOLLY AND THE WICHITA COUNTY 
LINE. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE ACROSS 
CLAY COUNTY OVER THE NEXT ONE TO TWO HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...
  HENRIETTA...JOLLY AND NORTHEASTERN LAKE ARROWHEAD.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

LAT...LON 3369 9842 3362 9798 3388 9799 3393 9841

$$

30
1 follow-up statement
000 
WGUS74 KOUN 021454
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
949 AM CDT TUE MAY 2 2006

TXC077-021515-
CLAY TX-
949 AM CDT TUE MAY 2 2006

...THE FLASH FLOOD WARNING FOR CLAY COUNTY EXPIRED AT 945 AM CDT...

THUNDERSTORMS WITH HEAVY RAINFALL HAVE GENERALLY MOVED EAST OF
THE AREA THIS MORNING...THEREFORE THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE.  COUNTY ROADS MAY STILL HAVE SOME STANDING 
WATER WHICH COULD BE HAZARDOUS IF TRAVELING AT THE POSTED SPEED 
LIMIT.  PLEASE USE CAUTION THIS MORNING...ESPECIALLY ACROSS CENTRAL
SECTIONS OF CLAY COUNTY.


LAT...LON 3369 9842 3362 9798 3388 9799 3393 9841

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:57 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 2, 2:57 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
257 AM CDT TUE MAY 2 2006

.DISCUSSION...
BEGINNINGS OF ACTIVE WEEK HAVE BEGUN THIS MORNING HAS CONVECTION
QUICKLY DEVELOP ALONG ELEVATED BOUNDARY ACROSS CENTRAL INTO EAST
CENTRAL OKLAHOMA WITH OTHER DEVELOPMENT NEAR THE RED RIVER. THIS
ACTIVITY SHOULD SHIFT EAST AND DISSIPATE DURING THE MORNING HOURS.
WILL HOWEVER INCREASE POPS FOR SE OK FIRST PART OF PERIOD. FOR LATER
TODAY SHOULD SEE DRYLINE BECOME ACTIVE WITH POSSIBILITY OF ONE OR
MORE MCS AFFECTING AREA OVERNIGHT. WEDNESDAY THEN HAS ANOTHER
SURFACE COLD FRONT DROPPING SOUTH ACROSS PARTS OF AREA BEFORE
STALLING AND ACTING AS FOCUS FOR MORE STORMS INTO THURSDAY. ALTHOUGH
MAIN SFC BOUNDARY LOOKS TO SHIFT SOUTH OF AREA FOR FRIDAY... THINK
MUCH LIKE TONIGHT IS WILL BE SHALLOW WITH ENOUGH ELEVATED
INSTABILITY AND APPROACHING LONG WAVE TROUGH TO KEEP AT LEAST CHANCE
POPS GOING THROUGH FRIDAY. WILL KEEP WEEKEND DRY AT THIS POINT AS
DRIER SFC HIGH TRIES TO DEEPEN AND SETTLE SOUTH ACROSS AREA. THIS
MAY BE SHORT-LIVED AS ANOTHER UPPER TROUGH WORKS EAST ACROSS CENTRAL
U.S. BY MONDAY OF NEXT WEEK. WILL INTRO LOW POPS FOR LATER PART OF
EXTENDED TO ACCOUNT FOR THIS. OTHERWISE ONLY MINOR TWEAKS TO OTHER
GRIDS THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  65  81  60 /  30  60  40  40
HOBART OK         87  64  84  58 /  30  50  40  40
WICHITA FALLS TX  88  66  87  63 /  30  40  30  50
GAGE OK           87  60  76  52 /  30  40  40  30
PONCA CITY OK     83  63  78  56 /  20  60  40  50
DURANT OK         84  67  85  67 /  40  40  20  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/30
Hazardous weather outlook, May 2, 2:00 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT TUE MAY 02 2006

OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
910 PM CDT MON MAY 01 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF SOUTHERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A SEYMOUR TEXAS...TO
LAWTON...TO STILLWATER.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE.

RECOMMENDED ACTION...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD MONITOR FOR SEVERE WEATHER THROUGH THE OVERNIGHT
HOURS.

DISCUSSION...
A STATIONARY FRONT EXTENDED FROM SOUTH OF WICHITA FALLS
NORTHEASTWARD THROUGH SOUTH CENTRAL INTO EAST CENTRAL OKLAHOMA EARLY
THIS MORNING. MEANWHILE...A STRONG LOW LEVEL JET HAD DEVELOPED
ACROSS THE SOUTHERN PLAINS.  THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVERNIGHT NEAR AND NORTH OF THE STATIONARY FRONT AS THE LOW LEVEL
JET ENHANCES LIFT ABOVE THE FRONTAL BOUNDARY. THE THUNDERSTORMS WILL
LIKELY DIMINISH IN INTENSITY AND COVERAGE LATER THIS MORNING AS THE
LOW LEVEL JET WEAKENS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAY 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A DEVELOPING DRYLINE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
THIS ACTIVITY IS EXPECTED TO MOVE EAST ACROSS MUCH OF OKLAHOMA
TUESDAY NIGHT. INSTABILITY AND WIND FIELDS WILL BE FAVORABLE FOR
SOME OF THESE STORMS TO BE SEVERE.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS THROUGH THE WEEK AS THE STORM TRACK REMAINS CLOSE TO THE AREA
AND MULTIPLE SURFACE FRONTS MOVE INTO THE AREA. INSTABILITY AND WIND
FIELDS WILL ALSO REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS MOST
DAYS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

24/11/2

In the hours before

Local storm report, May 2, 4:58 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     HAIL             IOWA PARK               33.96N 98.68W
05/02/2006  E1.25 INCH       WICHITA            TX   COUNTY OFFICIAL

&&

SC
Local storm report, May 2, 5:23 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             2 W KAMAY               33.85N 98.85W
05/02/2006  E0.88 INCH       WICHITA            TX   COUNTY OFFICIAL

0520 AM     HAIL             WICHITA FALLS           33.91N 98.50W
05/02/2006  E0.75 INCH       WICHITA            TX   COUNTY OFFICIAL

&&

SC
Special weather statement, May 2, 5:47 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 AM CDT TUE MAY 2 2006

OKZ048-021100-
ATOKA OK-
547 AM CDT TUE MAY 2 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF WARDVILLE AT 547
AM CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Local storm report, May 2, 5:52 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     HAIL             6 E KAMAY               33.85N 98.72W
05/02/2006  E1.00 INCH       WICHITA            TX   EMERGENCY MNGR

            REPORTED AT INTERSECTION OF FM258/368

&&

TY
Local storm report, May 2, 6:03 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
603 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HAIL             WICHITA FALLS           33.91N 98.50W
05/02/2006  E1.00 INCH       WICHITA            TX   COUNTY OFFICIAL

&&

SC
Local storm report, May 2, 6:33 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             1 SW IOWA PARK          33.95N 98.69W
05/02/2006  E0.88 INCH       WICHITA            TX   EMERGENCY MNGR

0625 AM     FLASH FLOOD      IOWA PARK               33.96N 98.68W
05/02/2006                   WICHITA            TX   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED IN AND AROUND IOWA PARK DUE TO HIGH
            WATER.

&&

TY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:37 AM CDTSevere Thunderstorm WarningOUNArcher53 min
May 2, 2:28 AM CDTSevere Thunderstorm WarningOUNArcher47 min
May 2, 2:44 AM CDTSevere Thunderstorm WarningOUNWichita46 min
May 2, 3:13 AM CDTSevere Thunderstorm WarningOUNArcher32 min
May 2, 3:19 AM CDTSevere Thunderstorm WarningOUNClay41 min
May 2, 3:44 AM CDTSevere Thunderstorm WarningOUNWichita46 min
May 2, 3:46 AM CDTSevere Thunderstorm WarningOUNArcher29 min
May 2, 4:00 AM CDTSevere Thunderstorm WarningOUNClay60 min
May 2, 4:26 AM CDTSevere Thunderstorm WarningOUNWichita64 min
May 2, 4:50 AM CDTSevere Thunderstorm WarningOUNArcher55 min
May 2, 5:27 AM CDTSevere Thunderstorm WarningOUNWichita48 min
May 2, 5:29 AM CDTFlash Flood WarningOUNWichita3 hr
May 2, 6:08 AM CDTSevere Thunderstorm WarningOUNClay67 min
May 2, 6:13 AM CDTSevere Thunderstorm WarningOUNWichita62 min
May 2, 7:12 AM CDTSevere Thunderstorm WarningOUNClay63 min
May 2, 7:14 AM CDTSevere Thunderstorm WarningOUNWichita33 min
May 2, 9:06 AM CDTSevere Thunderstorm WarningOUNClay39 min
May 2, 4:00 PM CDTFlood WatchOUNArcher, Clay, Wichita12 hr
May 2, 5:58 PM CDTSevere Thunderstorm WarningOUNHardeman47 min
May 2, 6:33 PM CDTTornado WarningOUNHardeman42 min
May 2, 6:55 PM CDTSevere Thunderstorm WarningOUNKnox35 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.